It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Re: For Harry (Frustrated)

Re: For Harry (Frustrated)

[ Back to Messages ]

Message

Posted by Roger S. on October 30, 2000 at 22:34:42:

In Reply to: Re: For Harry (Frustrated) posted by Harry on October 29, 2000 at 22:56:16:

Hi Elisa,

Thank you for your information that you gave to me a week or so ago.

I have had IBS since the beginning of June too, like yourself. It all started when my doctor took me off of my medication (amitryptiline, or Elavil is the brand name). I didn't think it was caused by that until I read some posts recently about it. So I asked my doctor to put me back on the Elavil, and it has worked some. The NSF that I have been taking from Shaman Botannicals has not worked real well for me, so I am probably going to stop taking them when I finish the bottle. They are very expensive anyway ($70 for a month supply). At least the Elavil is cheap and my insurance will cover it too.

Good Luck :-)
Roger S.

:
: : Harry,My dilemma is I went to the doctor who convinced me I should go on Lotronex again. Tried 1/2 at night, then slowly increased to 1/2 in the morning as well. Things were not perfect but better, then had a bowl of home made minestrone soup. Everything was home made, even the chicken broth and I had a terrible time this A.M with low cramps and then D. I had the same soup last week with no problems. I know it was the soup as a lot of it was in clumps in the toilet including the tomatoes, onions etc. I also have celiac, so my diet is pretty limited. I am going to call the doctor and demand some tests. Had a colonoscopy less than 2 years ago, also all the rest of the tests, but I think I need to have some answers. Have also been under some stress lately (ok. a lot). Any suggestions? I am wiped out after these episodes. All of this has gotten worse since June. I take phyllium but can't stomach anything after all of this.
: : Thanks for your input.
: : Elisa
: :

: Dear Elisa,
: I sure am sorry to hear about your problems. I would think having Celiac would be enough frustration for one person because it so limits what you can eat.It amazes me how one time you can eat something with no problems and later eat the same thing and get diarrhea.
: I would suggest you eat lots of yogurt to help replenish your colon bacteria and make sure its organic with no wheat fillers. As you know D----washes away vital nutrients. You have to take good vits and minerals to replace those that have been depleted from your system.Your protein needs to be 40% more than normal. Psyllium is very important as a bulk stool forming agent so keep taking it.---It makes the colon work properly and slows down your transit time----your food is moving too fast though your GI Tract as seen by the food particles.Flaxseed Oil capsules may help in stool formation. I think you should chew your food more----if you recognize any food particle in your stool you didn't chew it well enough.I know it hard to chew soup!!

: All I have read about Lotronex is it causes consipation so bad in about a third of the people taking it had to stop in the studies I have read.
: Many people are being helped by it.

: As you know Stress is a big factor with IBSers.I don't know how you manage it but everyone is different and you HAVE to find a WAY. Exercise helps in most cases I have seen and several people on this board said it helps them --- significantly.I sure don't know how to live without it but there are various degrees.
: By the way Angie lives in Texas.
: God Bless---Harry




Follow Ups




All times are GMT -7. The time now is 08:02 PM.





2018 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!